CSN Login
Members Online: 12

neuropathy

carguy
Posts: 2
Joined: Jun 2007

I was taking Thalomid, ultimately at 200 mg. I started experiencing neuropathy in my feet and hands and alerted my doctor. During my period of taking Thalomid and Dexamethasone, I achieved very good results. In fact, myeloma was diagnosed 6/06 and in March a bone marrow test showed normal results. I stopped the Thalomid 2 months ago.I now take Dexamethasone once a month for 4 days at 20 mg. per day. While I am not a doctor, as I learn more about neuropathy, I do not feel that my doctors gave enough consideration to my neuropathy concerns. At any rate, my condition worsened last week while I was taking Dexamethasone. My first question then is, "Has Dexamethasone affected anyone's neuropathy?" Secondly, "How long has it taken for anyone's neuropathy to improve?" I have been taking Gabapentin at 600 mg twice a day for 3 weeks and I don't think it's doing any good. Thanks for "listening."

vj50
Posts: 10
Joined: Mar 2003

Hi. I also took thalomid at 200 mg. (which is now considered too high a dose, so i'm surprised they would have you take that much) with dex for 18 months 5 years ago. At the time, i did not know much about neuropathy; i knew it was possible, but my doctor didn't inform me (perhaps he didn't even know) how bad it could get. It creeped up on me and when it started getting bad i asked to get off the thal, but it was too late. I have very numb feet, same lack of sensation in my ankles and lower legs and my fingers are also half numb. What i didn't know was that this is permanent, and, i hate to tell you this, but it can continue to get worse after you stop...mine did. I tried taking what you are taking but it did no good whatsoever. Unfortunately, chances are you will not get any better than you are right now. I belong to a listserv (online discussion group) of myeloma patients and this has been discussed many times. There are people who say if you follow this one regiman (which involves taking a lot of different suppliments) that it can help, but it was just too much and a lot of people said it didn't do anything. Another person said taking certain vitamin b suppliments helped her husband, but no one else had said it helped them. If you are still on the Thalomid, i strongly suggest you ask to get off it. Now a lot of doctors are using a different form of the same drug called Remlivid which does not appear to cause neuropathy, at least not like thal does. Another drug that can cause (or make worse) neuropathy is Velcade, which i declined to take when recommended by my doctor because i didn't want mine to get any worse. I'm sorry to be such a downer with this, but i thought you should hear this information. Good luck with your treatment...i hope you continue to do well.

Valerie

(dx'd 8/01, no transplant, currently stable)

hydranga
Posts: 2
Joined: Aug 2007

Hi, I wanted to ask about Revlimid and found this topic thread, please allow me to interupt.
I was d'x Dec. o6, I have had a stem cell transplant and now am in a clinical drug study for Revlimid. My question is about side effects. I am experiencing dizziness, headaches,fatigue, and back pain; plus a couple of other minor things. My doctor thinks I may be on the Revlimid rather than the plasebo by looking at my blood results. Any replies would be appreciated.

janec
Posts: 4
Joined: Oct 2007

I was also on Thalomid until I developed neuropathy. Am now on Revlimid (just started) After stopping Thal the sensation os a freezer burn in my feet and calves went away rather quickly, but I am left with numb, tingling toes and balls of the feet, and occasional tingling fingers. Not terrible, as I know some neuropathy can be much worse. This part has not gone away, and I know that neuropathy can be irrreversible. I am going to try acupuncture. I went to an acupuncturist based on the positive experience of a friend who was just as skeptical as I. I was dealing with back pain, remnants from compression fractures, and which had me on oxycodone twice a day. I figured nothing to lose, it wasn't that expensive. After the first treatment, that evening the "giant toothache in my back" as I called it, did not feel better. But when I woke up the next morning there was NO PAIN in my back. Go figure. I stopped taking the oxycodone that day (rather foolish---I recommend weaning yourself off it) and have not taken it since. The acupuncture guy I went to mentioned that he thought acup, could help with the neuropathy, so I'm going to give it a try, I don't think it's going to improve on its own. I f you decide to try this route, ask around for a reputable acupuncturist. It was amazing how many people I met who knew of this guy and really liked him, including this muckety muck chief of surgery at a local medical center

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network